Alert archive / Oregon / Wind Advisories in 2013

Wind Advisory 8, NWS Boise, ID

March 19, 2013Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Mar 19, 2013, 1:03 PM PDT for Harney County, Malheur County, Oregon. It took effect at Mar 20, 2013, 12:10 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 1:03 PM PDT (20:03 UTC)
In effect from
Mar 20, 2013, 12:10 PM PDT
Expired
Mar 20, 2013, 8:00 PM PDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 8:01 AM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 19, 8:01 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
901 AM MDT TUE MAR 19 2013

.DISCUSSION...LARGE AREA OF HIGH CLOUDS PASSED BY TO OUR SOUTH
ACROSS NEVADA DURING THE NIGHT BUT OUR CWA WAS MOSTLY CLEAR AND
COLD.  UPPER RIDGE AND PLENTY OF SUN TODAY WILL RESULT IN 5-10
DEGREES WARMING FROM YESTERDAY. RIDGE AXIS MOVES EAST TONIGHT
AND MOIST SWLY FLOW WILL BRING IN WARM-FRONTAL PCPN OVERNIGHT.
SEVERAL INCHES NEW SNOW EXPECTED IN NORTHERN MOUNTAINS FROM
THIS.  COLD FRONT LATE WEDNESDAY IN OREGON AND WEDNESDAY
EVENING/NIGHT IN IDAHO WILL BRING SHOWERS...CHANCE OF THUNDERSTORMS
...AND GUSTY WEST/NORTHWEST WINDS.  SEVERAL MORE INCHES OF SNOW
POSSIBLE IN NRN MOUNTAINS.  MAV WIND GUIDANCE SUGGESTS ADVISORY
WIND SPEEDS WEDNESDAY AFTERNOON IN SERN OREGON AHEAD OF THE COLD
FRONT.  WINDY AND COLDER IN ALL ZONES THURSDAY AS UPPER TROUGH COMES
IN.  MAV WIND GUIDANCE SUGGESTS ADVISORY WINDS IN THE WRN MAGIC
VALLEY THURSDAY BUT MET WINDS ARE SIGNIFICANTLY LIGHTER.  WE WILL
DECIDE FOR THE AFTERNOON PACKAGE IF WIND ADVISORIES ARE NEEDED...
BUT FOR NOW NO UPDATES.

&&

.AVIATION...VFR TODAY. HIGH CLOUD WILL INCREASE AND LOWER THROUGH
THE DAY. SOUTH TO EAST SURFACE WINDS DEVELOP BY AFTERNOON WITH
SPEEDS TO 15 KTS. SW IDAHO MTNS WILL SEE IFR DEVELOP IN SNOW AROUND
06Z WEDNESDAY MORNING. LOW-VFR AND LOCAL MVFR CEILINGS WILL DEVELOP
OVER SE OREGON BETWEEN 06Z TONIGHT AND 15Z WEDNESDAY WHILE CEILINGS
ACROSS THE SNAKE RIVER VALLEY WILL LOWER TO MVFR FOR A PERIOD
BETWEEN 10Z AND 18Z WEDNESDAY. A STRONG COLD FRONT WILL BRING GUSTY
WINDS AND WIDELY SCATTERED THUNDERSTORMS TO SE OREGON AND SW IDAHO
WEDNESDAY EVENING.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...WARMER TODAY AND MORE SUN
ACROSS CENTRAL IDAHO. AN APPROACHING WARM FRONT WILL LIFT FROM
NEVADA THIS MORNING ACROSS OREGON AND FAR SW IDAHO LATE THIS
AFTERNOON. MOIST SW FLOW ALOFT AHEAD OF THE NEXT STRONG PACIFIC COLD
FRONT...WILL PRODUCE RAIN AND SNOW IN THE MOUNTAINS OF CENTRAL IDAHO
THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. STRONG
COLD FRONT WITH GUSTY WINDS WILL MOVE INTO OREGON WEDNESDAY AFTERNOON.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...COOL AND UNSETTLED
WEATHER WILL CONTINUE THROUGH THE WEEKEND. A STRONG PACIFIC COLD
FRONT CROSSES OUR AREA WEDNESDAY NIGHT AHEAD OF A COLD UPPER LEVEL
TROUGH WHICH DEEPENS OVER THE ROCKIES THURSDAY AND FRIDAY. MODELS
SHOW GOOD AGREEMENT AND RUN TO RUN CONSISTENCY. THE COLD FRONT WILL
BE ACCOMPANIED BY WIDESPREAD PRECIPITATION AND ISOLATED
THUNDERSTORMS. FOLLOWING THE FRONT...SNOW LEVELS WILL LOWER FROM
ABOUT 6000 FEET WEDNESDAY EVENING TO THE VALLEY FLOORS BY THURSDAY
MORNING. SNOWFALLS OF UP TO 6 INCHES ARE POSSIBLE OVER THE HIGHER
MOUNTAINS OF CENTRAL IDAHO WEDNESDAY NIGHT...WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR TWO ON THURSDAY. ALSO EXPECT NORTHWEST
WINDS 15-25 MPH WITH GUSTS TO AROUND 35 MPH WEDNESDAY NIGHT AND
THURSDAY. THE TROUGH MOVES EAST OF THE ROCKIES FRIDAY NIGHT AND
SATURDAY...ALLOWING TEMPERATURES TO START A SLOW RECOVERY FROM 5-10
DEGREES BELOW NORMAL THURSDAY AND FRIDAY TO NEAR NORMAL BY MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....DG
PREV SHORT TERM...VM
PREV LONG TERM....JT
Hazardous weather outlook, Mar 19, 3:06 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
406 AM MDT TUE MAR 19 2013

ORZ061-063-201015-
HARNEY COUNTY-MALHEUR COUNTY-
406 AM MDT TUE MAR 19 2013 /306 AM PDT TUE MAR 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL DEVELOP THIS AFTERNOON AND TURN TO WIDESPREAD
SHOWERS...SNOW ABOVE 6500 FEET...TONIGHT THROUGH WEDNESDAY. THERE
IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND IT WILL LIKELY BE VERY
WINDY AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND IT WILL LIKELY BE
VERY WINDY AS WELL...WITH AND AHEAD OF A COLD FRONT DUE ACROSS
SOUTHEAST OREGON WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011-013-ORZ062-201015-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
406 AM MDT TUE MAR 19 2013 /306 AM PDT TUE MAR 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

SNOW IN THE MOUNTAINS WILL CHANGE OVER TO RAIN BELOW 5000 FEET
THIS EVENING AND 6500 FEET LATE TONIGHT. 1 TO 3 INCHES OF SNOW
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM TOTAL SNOW ACCUMULATION ABOVE 6500 FEET 5 TO 10 INCHES WITH
HIGHER AMOUNTS ABOVE 7000 FEET IS EXPECTED BY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014>016-028>030-033-ORZ064-201015-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
406 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS WILL DEVELOP WEDNESDAY AND CONTINUE THURSDAY DUE TO A
COLD FRONT THAT WILL CROSS SOUTHWEST IDAHO LATE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 1:03 PM PDTWind AdvisoryBOIGooding, Jerome, Twin Falls45 hr

Nearby

Wind Advisories in Oregon, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.